MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER

B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER
Catalog Number 412000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: when the customer inserted the dispensing pin into the bottle, leakage occurred from the dispensing pin.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) dispensing pin without packaging was returned for further evaluation.Also, one (1) picture was returned from the customer that noted no visual defects.The returned sample was pressure tested per specification and failed.Leakage was spotted between the reflux valve plunger and disk.An unknown white particulate was spotted between the reflux valve plunger and disk.It is unknown where the particulate originated from.The reported defect of dispensing pin leakage has been confirmed.House retains, from the submitted lots, were pulled and tested.No foreign particulates were spotted upon visual examination.While we are unable to determine the root cause of the reported defect, we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
MINI-SPIKE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7953676
Report Number2523676-2018-00083
Device Sequence Number1421339
Product Code LHI
UDI-Device Identifier04022495769619
UDI-Public04022495769619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K925401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1